MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16025540
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received and no radiographs were provided, the complaint was not confirmed.No bone quality report could be provided.No root cause can be identified however bone quality is suspected as a cause or contributor.No additional investigation can be completed.Label review ".Potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include.Bending, fracture or loosening of implant component(s)¿ loss of fixation." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.".
 
Event or Problem Description
A patient underwent a posterior fixation procedure at th10-l4.The patient was asymptomatic and it was discovered during a routine follow up that one of the implanted pedicle screws had become loose.On (b)(6) 2021, a revision surgery was performed to address the loosened pedicle screw at l2.In the revision surgery, pedicle screws from l2 to l4 were replaced with new ones and new pedicle screws were added at l5.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11773336
Report Number2031966-2021-00064
Device Sequence Number11552793
Product Code NKB
UDI-Device Identifier00887517556264
UDI-Public887517556264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16025540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR